MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-23
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Device Damaged by Another Device (2915); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the anatomy and previously implanted stent during advancement causing the reported difficulty to advance and device damaged another (previously expanded stent mangled).An attempt was made to inflate the balloon; however, the reported interaction with the anatomy and/or previously implanted stent likely caused reported material rupture and subsequent inflation problems with activation failure.The device was inflated to nominal pressure expanding the distal portion of the stent prior to the reported rupture.The partial expansion and reported interaction with the mangled previously expanded stent likely caused the reported stent dislodgement and foreign body in patient.During removal resistance was felt likely due to the inability of the ruptured balloon to fully deflate prior to removal causing the reported difficulty to remove and subsequent material separation.The separation occurred outside of the anatomy and the device was removed without issue.An attempt was made to advance a balloon catheter; however, they were unable to re-engage and the artery was left untreated.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
It was reported the procedure was to treat a de novo lesion in the mid circumflex coronary artery.When advancing the 3.0x23 mm xience sierra stent delivery system (sds), resistance was felt with the anatomy and the stent got caught on a previously implanted stent, possibly mangling the previously implanted stent.An attempt was made to inflate the balloon; however, the balloon did not inflate properly.The balloon only inflated on the distal end.It is suspected the proximal end of the balloon leaked.The stent did not deploy and dislodged inside the previously implanted stent.Resistance was felt during removal of the sds.Once the sds was outside of the anatomy, the proximal shaft separated.An attempt was made to get back in the vessel with a balloon to try to expand the stent struts inside the previously implanted stent; however, the artery could not be re-engaged, therefore the lesion was left untreated.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12081691
Report Number2024168-2021-05518
Device Sequence Number19938797
Product Code NIQ
UDI-Device Identifier08717648227271
UDI-Public08717648227271
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Model Number1550300-23
Device Catalogue Number1550300-23
Device Lot Number0121641
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight87